My fiancee has a history of depression and is on celexa, zoloft, Abilify and stratera. He sleeps too much, is always tired, has trouble focusing or remembering, has almost no sexual desire, can't get an erection without cialis, and can't reach orgasm wit

Medication reeval. Your husband is on two antidepressants, abilify (aripiprazole) which is closer to the atypical antipsychotic class and stratera which is chemically very similar to an antidepressant. I would suggest it is time to reevaluate his medications and perhaps get a second opinion.
Talk to psychiatrist. I agree with dr fowler about the medication combination. If your fiancée will allow you to go to appointments with him, perhaps you can help clarify the medications prescribed.
I . I can not provide a medical opinion or make medical recommendations on a patient who is not under my care. But, i will try to address at least some aspects of your question. Celexa and zoloft are both antidepressants that fall under the class of selective serotonin reuptake inhibitors. I am wondering if there might be some confusion. Normally there is not an advantage of taking both Celexa and zoloft together because of their similar mechanism of action. I wonder if Celexa was prescribed to replace zoloft or vice versa. Your fiance should speak with his doctor to clarify this. There could be a cross titration of the medications, if one is being changed to another. Or maybe your fiance was supposed to stop one of these when the other was started. Either of these medications can have a side effect of sexual dysfunction. If he is taking high doses of both medications he could develop a problem called serotonin syndrome, where there is too much serotonin. Abilify (aripiprazole) is an excellent atypical antipsychotic which has been approved to augment other medications for treatment resistant depression. It can cause sedation, so if it is being taken in the morning, that might make your fiance tired. Strattera is an antipressant that is specifically prescribed for problems with attention deficit. There are different types of depression. One form is called atypical depression. It can make a person feel like a bear that it is going into hibernation. Bears that are about to hibernate eat lots and lots of food so that they put on enough body fat to tide them over during the long winter. They then crawl into their bear dens or caves where they slow down and sleep tons until the spring arrives. Well, people aren't bears and we are not supposed to do that. Symptoms can include feeling tired all the time. Low energy level. Low motivation level. Low sex drive. Hunger - especially carbohydrate craving with weight gain. If your fiancee has these types of symptoms he should tell his psychiatrist who might want to consider an antidepressant that impacts norepinephrine or Dopamine or even a mood stabilizer. Your fiancee's psychiatrist knows him much better than i do, so he is in a better position to make recommendations for medications. One thing that is clear is that it is best when the psychiatrist and the patient work as a team together. So encourage your fiance to be thorough in telling his psychiatrist his symtpoms, his response to medications and possible side effects from medications. I hope this is helpful - but please don't consider it specific medical advice.

Related Questions

My fiancee has a history of depression and is on celexa, zoloft, Abilify and stratera. He sleeps too much, is always tired, has trouble focusing or remembering, has almost no sexual desire, can't get an erection without cialis, and can't reach orgasm wit

He . He might ask his psychiatrist about the option of wellbutrin (bupropion). It can be helpful with atypical depressive symptoms, attention deficit symptoms and is usually favorable regarding impact on sexual function. A mood stabilizer is another consideration. His doctor knows him best, so these are just some possible options. Read more...
Being on. Is he seeing a psychiatrist for management of his depression? Looks like a weird combo of drugs. Some of the symptoms you describe can be a side effect of the meds he is on. Read more...